Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 76, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 24, 2006, 12:31 AM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2006, 12:31 AM CDT (05:31 UTC)
- Expired
- Sep 24, 2006, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 129 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5421 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 240535 FFWCRP TXC311-240830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1231 AM CDT SUN SEP 24 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... MCMULLEN COUNTY IN SOUTH TEXAS * UNTIL 330 AM CDT * AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN MCMULLEN COUNTY...WITH ADDITIONAL THUNDERSTORMS APPROACHING FROM LA SALLE COUNTY. RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WILL OCCUR WITH THESE STORMS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TILDEN...CALLIHAM AND CROSS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2864 9881 2864 9835 2806 9834 2806 9880 $$ JR
1 follow-up statement
000 WGUS74 KCRP 240636 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 135 AM CDT SUN SEP 24 2006 TXC311-240830- MCMULLEN- INCLUDING THE CITY OF TILDEN 135 AM CDT SUN SEP 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR MCMULLEN COUNTY... AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIDESPREAD THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE ENTIRE COUNTY. THE THUNDERSTORMS WILL MOVE SOUTHEAST AT 10 MPH. DOPPLER RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN MAY HAVE OCCURRED OVER NORTHERN MCMULLEN COUNTY SINCE 1230 AM FROM NEAR TILDEN TO CALLIHAM. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES OF RAIN CAN BE EXPECTED OVER THE CENTRAL AND SOUTHERN PORTIONS OF MCMULLEN COUNTY THROUGH 330 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILDEN...CROSS...LOMA ALTA AND CALLIHAM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2864 9881 2864 9835 2806 9834 2806 9880 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:45 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 23, 7:45 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT SAT SEP 23 2006
.UPDATE...A SCT/BKN LN OF STRONG/SVR STORMS WL CONTINUE TO PUSH
SEWD THROUGH THE EWX CWA THIS EVE. THIS LN OF STORMS SHOULD REACH
THE NRN ZONES BETWEEN 03Z AND 05Z BASED UPON THE CURRENT MOVEMENT.
THE ACTUAL COLD FNT WAS LOCATED NOT TOO FAR TO THE NORTH FROM
THIS CONVECTION. WITH A MOISTURE DEPTH EXTENDING UPWARDS TO 800
MB...CAPES IN EXCESS OF 4000 J/KG AND DIVERGENCE ALOFT...CONVECTION
IN ADVANCE OF THE FNT WL CONTINUE TO DEVELOP TNT AS IT PUSHES SEWD TWDS
OUR CWA. WENT WITH A CATEGORICAL EVENT FOR THE 06Z-12Z TIMEFRAME
FOR THE ENTIRE AREA. NOT TOO CONFIDENT ABOUT THE CURRENT FFA. BLV
THE THREAT FOR WIDESPREAD FLOODING IS LOW. HOWEVER WITH CONVECTION
YET TO MOVE INTO THE CWA...AM RELUCTANT TO CANCEL A FFA. BASED
UPON THE THE 18Z GFS SOLN AND THE USUAL FASTER MOVEMENT OF FNTS AT
NIGHT...DECIDED TO SPEED UP THE MOVEMENT OF THE FNT. BLV THE FNT
WL REACH THE NRN ZONES BETWEEN 06Z AND 08Z AND WL REACH THE SRN
AREAS BETWEEN 09Z AND 12Z. ADJUSTED MOST OF THE GRIDS BASED UPON
THIS TIMING. NOT REAL CONFIDENT IN ALL THE POST-FNTL PCPN THAT
THE PRIOR MODELS WERE PRODUCING. WL TONE THIS DOWN SOMEWHAT. ALSO
ADJUSTED THE ONGOING SCA CONDITIONS. DECIDED TO EXTEND THE SCA FOR
THE OFFSHORE WATERS FOR SVRL MORE HOURS GIVEN THE LARGE AND
PERSISTENT SOUTHEASTERLY SWELLS WHICH WL BE SLOW TO DECAY.
&&
.AVIATION...BKN LINE OF RWS AND TSTMS FM CLL TO HYI TO N OF UVA...
AHEAD OF COLD FRONT...WILL CONT MVG SE TOWARDS S TX. LINE OF
RWS/TSTMS SHOULD APPROACH A COT-VCT LINE AROUND 03Z AND A LRD-CRP
LINE AROUND 04-05Z. GUSTY WINDS AND IFR CONDS WILL OCCUR WITH THESE
STORMS. LIGHT STRATIFORM RAIN WITH EMBEDDED RWS MAY TRAIL LINE OF
STORMS THRU 08Z COT-ALI AND 10Z ALI-CRP...AFT WHICH FRONT PUSHES
THRU THE AREA. N-NE WINDS AND DRY CONDS XPCTD AREAWIDE AFTER 12Z AND
THRU THE DAY TOMORROW.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM SATURDAY TO 7 AM SUNDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...AND VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MB/80...SHORT-TERM
JR/76...AVIATIONHazardous weather outlook, Sep 23, 5:53 AM CDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT SAT SEP 23 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 553 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AFTERNOON TEMPERATURES IN THE LOWER 90S COAST TO NEAR 100 DEGREES ALONG THE RIO GRANDE WILL LEAD TO HEAT INDEX VALUES FROM 105 TO 109 DEGREES ACROSS SOUTH TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE BRUSH COUNTRY AND NORTHERN COASTAL BEND LATER TONIGHT IN ADVANCE OF A COLD FRONT MOVING OUT OF SOUTH CENTRAL TEXAS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WIND GUSTS OF 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. RAIN AMOUNTS OVER THE BRUSH COUNTRY AND NORTHERN COASTAL BEND WILL RANGE BETWEEN 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 TO 5 INCHES POSSIBLE. LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER IN POOR DRAINAGE AREAS WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT EARLY SUNDAY. THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES WITH ISOLATED 4 TO 5 INCHES POSSIBLE. LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER IN POOR DRAINAGE AREAS WILL BE POSSIBLE ACROSS SOUTH TEXAS SUNDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS WILL RESUME ON SUNDAY THROUGH MONDAY WITH A STRONG OFFSHORE FLOW DEVELOPING IN THE WAKE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
In the hours before
Special weather statement, Sep 23, 11:35 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1135 PM CDT SAT SEP 23 2006 TXZ232>234-240530- BEE-GOLIAD-VICTORIA- 1135 PM CDT SAT SEP 23 2006 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD AND VICTORIA COUNTIES... AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CUERO TO 7 MILES NORTHWEST OF GOLIAD TO 10 MILES SOUTHWEST OF KENEDY...MOVING SOUTH AT 30 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAINFALL OF 1 TO 2 INCHES AND OCCASIONAL CLOUD TO GROUND LIGHTNING. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 11:41 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Sep 23, 11:50 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 40 min |
| Sep 24, 12:11 AM CDT | Special Marine Warning | CRP | 91 min | |
| Sep 24, 12:17 AM CDT | Flash Flood Warning | CRP | Jim Wells, Live Oak | 3 hr |
| Sep 24, 2:30 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Sep 24, 3:19 AM CDT | Special Marine Warning | CRP | 116 min | |
| Sep 24, 3:53 AM CDT | Flash Flood Warning | CRP | Nueces | 97 min |
| Sep 24, 4:27 AM CDT | Flash Flood Warning | CRP | Webb | 63 min |
| Sep 24, 5:17 AM CDT | Special Marine Warning | CRP | 88 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.